Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 29, NWS Austin/San Antonio, TX

October 16, 2013Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 16, 2013, 2:36 PM CDT for Uvalde County, Texas. It took effect at Oct 16, 2013, 6:55 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2013, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 16, 2013, 6:55 PM CDT
Expired
Oct 16, 2013, 8:55 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River at Laguna (UVAT2).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08190000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WGUS44 KEWX 161936
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 PM CDT WED OCT 16 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  NUECES RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC463-171208-
/O.NEW.KEWX.FL.W.0029.131016T2355Z-131017T1208Z/
/UVAT2.1.ER.131016T2355Z.131017T0000Z.131017T0008Z.NO/
236 PM CDT WED OCT 16 2013

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NUECES RIVER AT LAGUNA.
* FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 PM WEDNESDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  10.1 FEET BY THIS EVENING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY THIS 
  LATER THIS EVENING.
* IMPACT...AT 10.0 FEET...MINOR LOWLAND FLOODING REACHES LOW WATER CROSSINGS ON 
  HIGHWAY 55 ABOVE BARKSDALE ON HACKBERRY CREEK.  THE NUECES RIVER CROSSING AT 
  BARKSDALE IS VERY DANGEROUS.  EAST OF CAMP WOOD FM 337 CROSSES CAMP WOOD CREEK
  IN THREE PLACES.  VEHICULAR RELATED DROWNINGS HAVE OCCURRED AT ALL THESE SITES
  IN RECENT YEARS.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON

NUECES RIVER
  LAGUNA             7   10    2.2   WED 01 PM   3.5   2.9   2.8   2.8   2.8

$$

CVP
1 follow-up statement
149 
WGUS84 KEWX 170155
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT WED OCT 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  NUECES RIVER AT LAGUNA AFFECTING UVALDE COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  NUECES RIVER NEAR ASHERTON AFFECTING DIMMIT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC463-170225-
/O.CAN.KEWX.FL.W.0029.000000T0000Z-131017T1208Z/
/UVAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM CDT WED OCT 16 2013

THE FLOOD WARNING IS CANCELLED FOR THE NUECES RIVER AT LAGUNA.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 2.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER LEVEL HAS NOT SHOWN A RISE AS PREVIOUSLY EXPECTED.
  THE RIVER LEVEL MAY RISE SLIGHTLY WEDNESDAY EVENING BUT IS NOT EXPECTED
  TO EVEN REACH THE BANKFULL LEVEL OF 7 FEET.
  THIS IS THE LAST FORECAST THAT WILL BE ISSUED FOR THIS EVENT.

$$

TXC127-171955-
/O.EXT.KEWX.FL.W.0027.000000T0000Z-131018T0649Z/
/ASRT2.3.ER.000000T0000Z.131015T0031Z.131017T1849Z.NO/
855 PM CDT WED OCT 16 2013

 THE FLOOD WARNING CONTINUES FOR THE NUECES RIVER NEAR ASHERTON.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 25.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE FALLING DURING THE NEXT COUPLE DAYS.
  THE RIVER LEVEL IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 26.0 FEET...WIDESPREAD MODERATE LOWLAND FLOODING THREATENS 
  LIVESTOCK AND EQUIPMENT IN LOW AREAS OF THE FLOOD PLAIN.  SECONDARY ROADS AND 
  BRIDGES FLOOD AND FM 190 IS THREATENED.

$$

&& 

  BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED       FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON

NUECES RIVER
  LAGUNA             7   10    2.2   WED 07 PM   2.6   2.6   2.6   2.7      
  ASHERTON          18   20   25.9   WED 08 PM  14.5  10.4  10.1   8.1      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 12:47 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Oct 16, 12:47 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1247 PM CDT WED OCT 16 2013

.AVIATION...
A MIX OF IFR/MVFR CIGS WITH MULTIPLE LAYERS AND MVFR/VFR VSBYS IN
PATCHES OF -RA BR WILL PREVAIL TODAY INTO THIS EVENING AS UPPER
TROUGH MOVES ACROSS AREA. CIGS WILL LIFT TO VFR WITH -RA BR ENDING
TONIGHT AS UPPER TROUGH MOVES EAST OF AREA. CLOUDS WILL BECOME
FEW-SCT ON THURSDAY. NLY WINDS 7 TO 14 KTS TODAY WILL DECREASE TO
LESS THAN 6 KTS TONIGHT AND THEN SHIFT TO ELY ON THURSDAY AS
SURFACE HIGH SLOWLY SLIDES EAST.

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT WED OCT 16 2013/

AVIATION...
OVERRUNNING LIGHT TO MODERATE RAINS WILL LINGER AROUND SOUTH
CENTRAL TEXAS THROUGH THIS AFTERNOON AS A LONG-WAVE UPPER LEVEL
TROUGH SLIGHTLY SHIFTS SOUTHEASTWARD FROM THE ROCKIES. SURFACE
NORTHERLY FLOW AND MOIST BOUNDARY LAYER WILL KEEP MVFR CIGS WITH
-RA AFFECTING THE I-35 CORRIDOR SITES AND KDRT THROUGH MOST OF THE
MORNING AND AFTERNOON HOURS. THIS EVENING...UPPER TROUGH SHIFTS TO
THE EAST WHILE FLOW ALOFT FLATTEN WITH DRIER AIR PUSHING ACROSS
THE AREA. VFR CONDITIONS ARE EXPECTED TONIGHT INTO THURSDAY WITH
WINDS FROM THE NORTH-NORTHEAST AVERAGING 5 TO 10 KNOTS.

PREV DISCUSSION... /ISSUED 341 AM CDT WED OCT 16 2013/

SHORT TERM (TODAY THROUGH THURSDAY)...
THE COLD FRONT HAS LONG PUSHED THROUGH THE AREA...BRINGING MUCH
COLDER CONDITIONS. THE LAST VESTIGES OF MID AND UPPER LEVEL MOIST
AIR FROM PACIFIC TS OCTAVE HAVE SPREAD ALONG THE WARM CONVEYOR
ASSOCIATED WITH THE DEVELOPING SHORTWAVE TROUGH CENTERED OVER NEW
MEXICO. THIS TROUGH WILL SLOWLY LIFT ACROSS THE CENTRAL/SOUTHERN
PLAINS OVER THE NEXT 24 HOURS. ISENTROPIC LIFT OF MOIST GULF AIR
AT LOWER LEVELS WILL ALSO BOOST PRECIPITATION. LOOK FOR MOSTLY
STRATIFORM RAINFALL THIS MORNING TO SWEEP THE EASTERN 2/3 OF THE
CWA...WITH MOST LOCATIONS RECEIVING 1-2 INCHES OF RAIN BY MID-
AFTERNOON. WILL DROP THE FLASH FLOOD WATCH AS INTENSE CONVECTION
AND FOCUSED HEAVY RAIN ARE NO LONGER EXPECTED. WILL MENTION
THUNDERSTORMS FOR THE SOUTHEAST COASTAL PLAINS THIS AFTERNOON AS
DIURNAL HEATING MAY PRODUCE ENOUGH INSTABILITY THERE. OTHERWISE...
LOOK FOR RAIN TO END BY SUNSET AT MOST LOCATIONS AND A COOL NIGHT.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
THE LONGWAVE PATTERN CHANGES LITTLE FOR THE NEXT WEEK WITH A LARGE
OMEGA BLOCK OVER WESTERN NORTH AMERICA AND THE EASTERN PACIFIC.
THE UPSHOT FOR OUR AREA IN THE DOWNSTREAM CYCLONIC BRANCH IS
GENERALLY BELOW NORMAL TEMPERATURES AND A SEE-SAW OF GULF RETURN
FLOW AND REINFORCING COLD FRONT PUSHES. THE MOST SIGNIFICANT OF
THESE WILL BE ON FRIDAY AND SUNDAY/MONDAY...SO I PUT IN POPS FOR
THOSE DAYS. INSTABILITY AND MOIST RETURN FLOW WILL BE SUFFICIENT
FOR CONVECTION...ESPECIALLY MONDAY...BUT ONLY EXPECT LIGHT TO
MODERATE RAIN AND HENCE NO FLOOD THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  53  74  55  72 /  90  10  10  10  20
AUSTIN BERGSTROM INTL AIRPORT  61  50  72  50  72 /  90  10  10  10  20
NEW BRAUNFELS MUNI AIRPORT     63  52  73  53  73 /  90  20  10  10  20
BURNET MUNI AIRPORT            57  49  72  52  69 /  90  10  10  10  20
DEL RIO INTL AIRPORT           62  55  74  58  76 /  30  10  10  10  10
GEORGETOWN MUNI AIRPORT        58  49  72  50  70 /  90  10  10  10  20
HONDO MUNI AIRPORT             64  54  74  57  77 /  90  20  10  10  10
SAN MARCOS MUNI AIRPORT        62  50  72  51  71 /  90  20  10  10  20
LA GRANGE - FAYETTE REGIONAL   64  57  74  57  76 /  90  20  10  20  20
SAN ANTONIO INTL AIRPORT       64  54  74  57  75 /  90  20  10  10  20
STINSON MUNI AIRPORT           64  56  74  58  76 /  90  20  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Oct 16, 4:32 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 AM CDT WED OCT 16 2013

TXZ171>173-183>194-202>209-217>225-228-170945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
432 AM CDT WED OCT 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 16, 9:07 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CDT WED OCT 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       TOW                     30.88N  98.47W
10/16/2013  M2.70 INCH       LLANO              TX   CO-OP OBSERVER

            24 HOUR RAINFALL

&&

EVENT NUMBER EWX1300623

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:28 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala47 min
Oct 15, 9:03 PM CDTAreal Flood AdvisoryEWXMaverick117 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.